Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 28, NWS Shreveport, LA

May 18, 20156 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at May 18, 2015, 7:13 AM CDT for 6 parishes in Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2015, 7:13 AM CDT (12:13 UTC)
Expired
May 18, 2015, 10:15 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
May 18, 9:40 AM CDTFLASH FLOODCoushatta, LACULVERT WASHED OUT BRUSHY CREEK RD AND 507... PARISH WIDE SEVERAL COUNTY ROADS... PARISH ROADS FLOODED
May 18, 9:45 AM CDTFLASH FLOODColumbia, LAWIDESPREAD FLOODING ACROSS CALDWELL PARISH. PARISH BEGINS SANDBAGGING EFFORTS TO HANDLE FLOODING.
May 18, 9:55 AM CDTFLASH FLOODWinnfield, LAWATER ON ROADWAYS REPORTED ON HWY 167 NEAR WINNFIELD... 126 NEAR WINN AND NATCHITOCHES PARISH LINE AND ON SECONDARY ROADS THROUGHOUT THE PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WGUS54 KSHV 181213
FFWSHV
LAC013-021-049-069-081-127-181515-
/O.NEW.KSHV.FF.W.0028.150518T1213Z-150518T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 AM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHEASTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1015 AM CDT

* AT 713 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WINNFIELD...COLUMBIA...COUSHATTA...CAMPTI...CLARKS...GRAYSON...
  ALLEN...MARTIN...CLARENCE...GOLDONNA...DODSON...SALINE...ASHLAND...
  CALVIN...POWHATAN...SIKES...CLEAR LAKE...CRESTON...KELLY AND HANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3193 9201 3193 9231 3189 9232 3177 9342
      3192 9338 3193 9335 3197 9338 3203 9336
      3220 9310 3217 9190

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 7:03 AM CDT, 10 minutes earlier.

Area forecast discussion, May 18, 7:03 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT MON MAY 18 2015

.AVIATION...
TSTMS EXPECTED TO CONTINUE AT LEAST INTERMITTENTLY THROUGHOUT THE
PD...WITH N LA TERMINALS MOST PRONE TO BE AFFECTED. LOW CIGS/VSBYS
ALONG WITH GUSTY WINDS WILL BE POSSIBLE IN THE VC OF ANY
CONVECTION. AFTER 06Z...LIGHT WINDS AND MOIST SOILS FROM PREVIOUS
RAINS WILL ALLOW FOR SOME PATCHY FOG DEVELOPMENT...ESPECIALLY
WHERE CLOUDS ARE ABLE TO THIN OUT. ADDITIONALLY...PATCHY MVFR
STRATUS WILL BE POSSIBLE AT A FEW OF THE TERMINALS AS WELL.
OTHERWISE...EXPECT SLY WINDS LESS THAN 10 KTS THROUGHOUT THE PD.
/12/

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAY 18 2015/

DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWATS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED
BOUNDARY. HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME
SOUTHERN ZONES AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL
ALSO CANCEL SOME NORTHERN ZONES DUE TO THE SCATTERED NATURE OF
EXPECTED CONVECTION IN THIS AREA TODAY.

TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.

BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  69  85  70 /  80  30  30  30
MLU  81  68  85  70 /  80  30  40  30
DEQ  83  66  81  67 /  40  30  30  30
TXK  82  67  82  67 /  70  30  30  30
ELD  79  67  83  68 /  80  30  30  30
TYR  82  69  83  70 /  60  20  30  20
GGG  81  68  84  69 /  70  20  30  20
LFK  82  70  85  71 /  80  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
     017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
     165>167.

&&

12
Hazardous weather outlook, May 18, 4:40 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT MON MAY 18 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
181700-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN
HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.

In the hours before

Local storm report, May 18, 5:48 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      7 NW STONEWALL          32.34N  93.89W
05/18/2015                   CADDO              LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS FLOODING ON PORTIONS OF COLQUITT
            ROAD IN THE KEITHVILLE COMMUNITY.

&&

EVENT NUMBER SHV1500469

20
Local storm report, May 18, 5:53 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      5 N STONEWALL           32.34N  93.83W
05/18/2015                   CADDO              LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS A STALLED CAR IN FLOODED ROADWAY
            IN FRONT OF KEITHVILLE SCHOOL.

&&

EVENT NUMBER SHV1500470

20
Local storm report, May 18, 6:05 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      6 SE SHREVEPORT         32.42N  93.72W
05/18/2015                   CADDO              LA   NWS EMPLOYEE

            STREET FLOODING AT MANY LOCATIONS ACROSS THE UNIVERSITY
            TERRACE SECTIONS OF SE SHREVEPORT.

&&

EVENT NUMBER SHV1500471

20
Local storm report, May 18, 6:20 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLASH FLOOD      RUSTON                  32.53N  92.64W
05/18/2015                   LINCOLN            LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS WIDESPREAD FLOODING ACROSS MANY
            ROADWAYS IN LINCOLN PARISH.

&&

EVENT NUMBER SHV1500472

20
Local storm report, May 18, 6:36 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      5 NE STONEWALL          32.32N  93.76W
05/18/2015                   DE SOTO            LA   PUBLIC

            FLOODING ON PORTIONS OF LINWOOD ROAD NEAR STONEWALL.

&&

EVENT NUMBER SHV1500473

20
Special weather statement, May 18, 6:52 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAY 18 2015

LAZ011-018-181230-
RED RIVER LA-NATCHITOCHES LA-
652 AM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER AND
NORTHWESTERN NATCHITOCHES PARISHES UNTIL 730 AM CDT...

AT 652 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF CAMPTI...OR 13 MILES WEST OF NATCHITOCHES...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...CAMPTI...ALLEN...CLARENCE...POWHATAN...GRAND ECORE...
MARTHAVILLE...CLEAR LAKE...CRESTON...AJAX...BLACK LAKE AND LAKE END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3187 9343 3207 9303 3185 9293 3185 9295
      3181 9294 3173 9334 3172 9343
TIME...MOT...LOC 1152Z 246DEG 18KT 3182 9332

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:55 PM CDTSpecial Weather StatementSHVOuachita65 min
May 17, 8:13 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Ouachita, Union3 hr
May 18, 3:21 AM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Webster2 hr
May 18, 5:42 AM CDTFlash Flood WarningSHVCaddo93 min
May 18, 6:02 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita3 hr
May 18, 6:52 AM CDTSpecial Weather StatementSHVNatchitoches38 min
May 18, 8:21 AM CDTSpecial Weather StatementSHVNatchitoches54 min
May 18, 8:59 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita2 hr
May 18, 9:16 AM CDTFlash Flood WarningSHVDe Soto, Grant, LaSalle, Natchitoches, Sabine, Winn4 hr
May 18, 9:58 AM CDTSpecial Weather StatementSHVNatchitoches47 min
May 18, 10:28 AM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Jackson, Natchitoches and 4 more4 hr
May 18, 10:37 AM CDTFlash Flood WarningSHVCaldwell, Jackson, LaSalle, Winn3 hr
May 18, 10:57 AM CDTAreal Flood AdvisorySHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union3 hr
May 18, 11:15 AM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River47 days
May 18, 11:15 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River49 days
May 18, 11:21 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster12 days
May 18, 11:43 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn9 days
May 18, 1:14 PM CDTFlash Flood WarningSHVDe Soto, Grant, LaSalle, Natchitoches, Sabine, Winn2 hr
May 18, 1:29 PM CDTFlash Flood WarningSHVCaldwell, Jackson, LaSalle, Winn3 hr
May 18, 1:34 PM CDTRiver Flood WarningSHVDe Soto11 days
May 18, 3:27 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle2 hr

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.